zbMATH — the first resource for mathematics

Real zeros of random Dirichlet series. (English) Zbl 1422.60072
Summary: Let \(F(\sigma )\) be the random Dirichlet series \(F(\sigma )=\sum _{p\in \mathcal{P} } \frac{X_p} {p^{\sigma }}\), where \(\mathcal{P} \) is an increasing sequence of positive real numbers and \((X_p)_{p\in \mathcal{P} }\) is a sequence of i.i.d. random variables with \(\mathbb{P} (X_1=1)=\mathbb{P} (X_1=-1)=1/2\). We prove that, for certain conditions on \(\mathcal{P} \), if \(\sum _{p\in \mathcal{P} }\frac{1} {p}<\infty \) then with positive probability \(F(\sigma )\) has no real zeros while if \(\sum _{p\in \mathcal{P} }\frac{1} {p}=\infty \), almost surely \(F(\sigma )\) has an infinite number of real zeros.

60G50 Sums of independent random variables; random walks
11M41 Other Dirichlet series and zeta functions
11R42 Zeta functions and \(L\)-functions of number fields
11R52 Quaternion and other division algebras: arithmetic, zeta functions
11S40 Zeta functions and \(L\)-functions
11S45 Algebras and orders, and their zeta functions
14G10 Zeta functions and related questions in algebraic geometry (e.g., Birch-Swinnerton-Dyer conjecture)
11E45 Analytic theory (Epstein zeta functions; relations with automorphic forms and functions)
11F66 Langlands \(L\)-functions; one variable Dirichlet series and functional equations
11F70 Representation-theoretic methods; automorphic representations over local and global fields
11F72 Spectral theory; trace formulas (e.g., that of Selberg)
Full Text: DOI Euclid arXiv
[1] A. Bovier and P. Picco, A law of the iterated logarithm for random geometric series, Ann. Probab., 21 (1993), pp. 168-184. · Zbl 0770.60029
[2] J.-P. Kahane, Some random series of functions, vol. 5 of Cambridge Studies in Advanced Mathematics, Cambridge University Press, Cambridge, second ed., 1985.
[3] M. R. Krishnapur, Zeros of random analytic functions, ProQuest LLC, Ann Arbor, MI, 2006. Thesis (Ph.D.)-University of California, Berkeley. · Zbl 1120.82007
[4] H. L. Montgomery and R. C. Vaughan, Multiplicative number theory. I. Classical theory, vol. 97 of Cambridge Studies in Advanced Mathematics, Cambridge University Press, Cambridge, 2007. · Zbl 1142.11001
[5] H. Nguyen, O. Nguyen, and V. Vu, On the number of real roots of random polynomials, Commun. Contemp. Math., 18 (2016), 1550052, 17 pp. · Zbl 1385.60019
[6] A. N. Shiryaev, Probability, vol. 95 of Graduate Texts in Mathematics, Springer-Verlag, New York, second ed., 1996. Translated from the first (1980) Russian edition by R. P. Boas.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.